Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 6, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Dec 12, 2008, 9:50 PM PST for San Juan County, Washington. It took effect at Dec 13, 2008, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 9:50 PM PST (05:50 UTC)
- In effect from
- Dec 13, 2008, 4:00 AM PST
- Expired
- Dec 14, 2008, 3:58 AM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 130550 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 950 PM PST FRI DEC 12 2008 WAZ516-517-130700- /O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T1200Z/ NORTH COAST-CENTRAL COAST- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE NORTH AND CENTRAL WASHINGTON COAST. THE DAMAGING WINDS THAT PREVAILED ALONG THE COAST THIS AFTERNOON AND EVENING HAVE EASED INTO THE 20 TO 35 MPH RANGE. WINDS WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. && $$ WAZ510-514-130700- /O.CAN.KSEW.HW.W.0005.000000T0000Z-081213T0800Z/ ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING THAT WAS IN EFFECT FOR THE ADMIRALTY INLET AND EASTERN STRAIT OF JUAN DE FUCA. THE LOCALLY STRONG WINDS THAT ACCOMPANIED A BURST OF WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA EARLIER THIS EVENING HAVE DIMINISHED INTO THE 20 TO 35 MPH RANGE. IT WILL REMAIN WINDY TONIGHT ...BUT FURTHER DAMAGING WINDS ARE NOT EXPECTED. && $$ WAZ504-505-507>509-511-512-515-130700- /O.CAN.KSEW.WI.Y.0018.000000T0000Z-081213T0800Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-WESTERN STRAIT OF JUAN DE FUCA- 950 PM PST FRI DEC 12 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. && $$ WAZ001-503-506-131400- /O.UPG.KSEW.HW.A.0003.081213T1200Z-081214T0000Z/ /O.NEW.KSEW.HW.W.0006.081213T1200Z-081214T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 950 PM PST FRI DEC 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG AND LOCALLY DAMAGING NORTHEAST WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS SATURDAY THROUGH SUNDAY MORNING. NORTHEAST WINDS WILL INCREASE SATURDAY MORNING AS ARCTIC AIR STREAMS FROM SOUTHWEST CANADA THROUGH THE FRASER RIVER VALLEY INTO THE NORTHWEST INTERIOR OF WESTERN WASHINGTON. WITHIN THE WARNING AREA THESE WINDS ARE EXPECTED TO LOCALLY REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH. FRIGID TEMPERATURES WILL ACCOMPANY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. IN ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS. && $$ MCDONNAL WEATHER.GOV/SEATTLE
3 follow-up statements
000 WWUS76 KSEW 131234 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 434 AM PST SAT DEC 13 2008 WAZ001-503-506-140000- /O.EXT.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 434 AM PST SAT DEC 13 2008 ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST SUNDAY. STRONG AND LOCALLY DAMAGING NORTHEAST WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH SUNDAY MORNING. NORTHEAST WINDS WILL INCREASE RAPIDLY LATER THIS MORNING AS ARCTIC AIR STREAMS FROM SOUTHWEST CANADA THROUGH THE FRASER RIVER VALLEY INTO THE NORTHWEST INTERIOR OF WESTERN WASHINGTON. WITHIN THE WARNING AREA THESE WINDS ARE EXPECTED TO LOCALLY REACH 30 TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. IN ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS. && $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 132336 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 336 PM PST SAT DEC 13 2008 WAZ001-503-506-141245- /O.CON.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 336 PM PST SAT DEC 13 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY. LOCALLY STRONG AND DAMAGING NORTHEAST WINDS ARE OCCURRING ACROSS PORTIONS OF WESTERN WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS AS ARCTIC AIR STREAMS FROM SOUTHWEST CANADA THROUGH THE FRASER RIVER VALLEY. THESE STRONG WINDS WILL CONTINUE THROUGH SUNDAY MORNING BEFORE VERY SLOWLY DIMINISHING. A TRAINED WEATHER SPOTTER AT LUMMI ISLAND REPORTED NORTHEAST WINDS 40 MPH WITH GUSTS TO 59 MPH AT 11 AM. BELLINGHAM AIRPORT HAS BEEN REPORTING NORTHEAST WIND 30 MPH WITH GUSTS TO 45 MPH FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TREES AND POWER LINES COULD FALL DURING THIS STORM. MONITOR WEATHER CONDITIONS CAREFULLY. IN ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS. && $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 141158 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 358 AM PST SUN DEC 14 2008 WAZ001-503-150000- /O.CAN.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/ /O.NEW.KSEW.WI.Y.0019.081214T1158Z-081215T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY- 358 AM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDY CONDITIONS WILL CONTINUE OVER WESTERN WHATCOM COUNTY AND THE SAN JUAN ISLAND TODAY AND TONIGHT AS ARCTIC STREAMS THROUGH THE FRASER RIVER VALLEY INTO WESTERN WASHINGTON. NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH TODAY WILL SLOWLY DECREASE TONIGHT. THESE WINDS ARE STILL STRONG ENOUGH TO DOWN TREES AND POWER LINES. IN ADDITION THE FRIGID AIR MASS WITH THESE WINDS WILL CAUSE HAZARDOUS WIND CHILL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ WAZ506-141300- /O.CAN.KSEW.HW.W.0006.000000T0000Z-081214T1800Z/ WESTERN SKAGIT COUNTY- 358 AM PST SUN DEC 14 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. && $$ WAZ505-150000- /O.NEW.KSEW.WI.Y.0019.081214T1200Z-081215T1200Z/ EAST PUGET SOUND LOWLANDS- 358 AM PST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. WINDY CONDITIONS ARE EXPECTED IN THE EAST PUGET SOUND LOWLANDS TODAY AND TONIGHT AS COLD AIR FROM EASTERN WASHINGTON SPILLS OVER THE CASCADES INTO WESTERN WASHINGTON. STRONGEST WINDS WILL BE IN THE VICINITY OF I-90 AND HIGHWAY 2. EAST WINDS 20 TO 30 MPH ARE FORECAST TODAY AND TONIGHT WITH GUSTS TO 45 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. && $$ FELTON WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 12, 9:30 PM PST, 20 minutes earlier.
Area forecast discussion, Dec 12, 9:30 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PST FRI DEC 12 2008
.SYNOPSIS...A STORM SYSTEM WILL SIT OVER EASTERN WASHINGTON TONIGHT.
COLD ARCTIC AIR WILL PUSH FROM SOUTHWEST CANADA ACROSS WESTERN
WASHINGTON SATURDAY AND SATURDAY NIGHT. SNOW SHOWERS TONIGHT THROUGH
SATURDAY NIGHT WILL RESULT IN LOCAL LOWLAND SNOW ACCUMULATIONS.
THERE COULD BE A BETTER CHANCE OF SNOW ON SUNDAY AS AN UPPER LOW
MOVES THROUGH. UNUSUALLY COLD WEATHER WILL PREVAIL NEXT WEEK AS WELL.
&&
.SHORT TERM...THE CENTER OF A DEEP MATURE LOW PRESSURE SYSTEM...
ALONG WITH THE STRONG OCCLUDED FRONTS ASSOCIATED WITH IT...HAS BEEN
MOVING EAST ACROSS WESTERN WASHINGTON THIS AFTERNOON AND EVENING.
THE SURFACE LOW MADE LANDFALL NEAR FORKS ON THE NORTH COAST EARLY
THIS AFTERNOON...TRACKED EAST-NORTHEAST ACROSS THE OLYMPIC PENINSULA
AND THE NORTH PUGET SOUND REGION...AND IS MOVING INTO THE CASCADES
EAST OF ARLINGTON THIS EVENING. AS MENTIONED IN EARLIER DISCUSSIONS
THE TRACK OF THE SURFACE LOW WAS A BIT FARTHER NORTH THAN EARLIER
EXPECTED...ELIMINATING THE THREAT OF LOWLAND SNOW FOR THE SHORT
TERM. REALLY COLD AIR IS STILL WELL NORTH OF THE FORECAST AREA THIS
EVENING.
THE LOW PRESSURE CENTER WILL CONTINUE SLOWLY EASTWARD TONIGHT AND
SATURDAY MORNING...BUT A SURFACE TROUGH EXTENDING WESTWARD FROM THE
SURFACE LOW WILL MOVE SOUTHWARD ACROSS WESTERN WASHINGTON. AS THE
SURFACE TROUGH MOVES ACROSS THE PUGET SOUND REGION...THE
PRECIPITATION ASSOCIATED IT WILL BE ENHANCED BY THE CONVERGENCE
ZONE. COLDER AIR -- BUT NOT YET THE REALLY COLD ARCTIC AIR -- WILL
BE MOVING SOUTHWARD INTO THE AREA OVERNIGHT WITH THE SNOW LEVEL
AROUND 500 FT. SO IT PROBABLY WONT BE COLD ENOUGH FOR GENERAL
LOWLAND SNOW IN THE PUGET SOUND AREA TONIGHT OR SATURDAY MORNING
WHILE THE HEAVIER PRECIPITATION WITH THE TROUGH IS OCCURRING. OF
COURSE THERE IS ALWAYS A CHANCE THE AIR MASS WILL GET COLDER
FASTER...BUT AT THIS TIME I WOULD SAY THE CURRENT FORECAST FOR LOCAL
ACCUMULATIONS OF 1 TO 3 INCHES MAINLY ON HIGHER HILLS AND NORTH OF
SEATTLE LOOKS RIGHT.
ARCTIC AIR WILL BEGIN PUSHING INTO THE FORECAST AREA SATURDAY...AS A
SURFACE HIGH MOVES SOUTH ACROSS BRITISH COLUMBIA AND FORCES THE COLD
AIR THROUGH THE FRASER RIVER VALLEY AND INTO WESTERN WASHINGTON. BY
SATURDAY MIDDAY IT WILL LIKELY BE COLD ENOUGH TO SNOW ACROSS THE
WESTERN WASHINGTON LOWLANDS...BUT THE PRECIPITATION WILL BE LIGHTER
ACROSS THE AREA FOR THE MOST PART. SO AGAIN THE FORECAST FOR LOCAL
ACCUMULATIONS OF 1 TO 3 INCHES WITH THE SHOWERS LOOKS GOOD. THE
NORTH SIDE OF THE OLYMPIC PENINSULA COULD BE AN EXCEPTION TO THIS...
AS THE NORTHEAST WINDS THERE WILL BE UPSLOPING AGAINST THE OLYMPICS
AND THE AIR MASS WILL CARRY MOISTURE IT PICKED UP CROSSING THE
NORTHERN INLAND WATERS. THERE IS A WINTER STORM WATCH IN EFFECT
THERE FOR TONIGHT AND SATURDAY MORNING...WHICH I WILL KEEP IN EFFECT
BUT POSTPONE FOR SATURDAY AND SATURDAY NIGHT.
TEMPERATURES WILL FALL INTO THE 20S SATURDAY NIGHT AS COLD AIR
CONTINUES TO POUR INTO WESTERN WASHINGTON...AND ON SUNDAY THE HIGHS
WILL ONLY CLIMB TO AROUND THE FREEZING MARK. AN UPPER LOW MOVING
NEARLY DUE SOUTH FROM BRITISH COLUMBIA ALONG THE PACIFIC NORTHWEST
COAST WILL BRING ANOTHER CHANCE FOR LOWLAND SNOW. THE AIR MASS WILL
REMAIN JUST AS COLD MONDAY...BUT THE AIR MASS WILL PROBABLY DRY OUT
AS THE UPPER LOW MOVES SOUTH AND DRY NORTHEAST FLOW DEVELOPS ALOFT.
AS FOR THE WIND...I WILL LIKELY END THE HIGH WIND WARNINGS CURRENTLY
IN EFFECT AS THEY HAVE EASED THIS EVENING. THE NORTHEAST ARCTIC
OUTFLOW WILL PRESENT A NEW POTENTIAL FOR HIGH WIND IN WESTERN
WHATCOM COUNTY...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS
SATURDAY THROUGH SUNDAY MORNING. WE HAVE A HIGH WIND WATCH ALREADY
IN EFFECT FOR THAT EPISODE...AND I WILL UPGRADE IT TO A WARNING THIS
EVENING. MCDONNAL
.LONG TERM...HERE IS THE LONG TERM SECTION FROM THE AFTERNOON
ISSUANCE OF THE FORECAST DISCUSSION -- LOOKS LIKE AN UNUSUALLY LONG
STRETCH OF UNUSUALLY COLD WEATHER NEXT WEEK. BOTH THE GFS AND ECMWF
KEEP A LONGWAVE TROUGH CARVED OUT OVER THE WRN U.S. WITH
NORTH-NORTHEAST FLOW ALOFT BRINGING IN REINFORCING COLD CONTINENTAL
POLAR AIR MASSES. THERE IS FAIRLY GOOD AGREEMENT WITH THE EXTENDED
MODELS IN BRINGING A SHORTWAVE DOWN THE B.C. AND PAC NW COAST ON WED
AND WED NIGHT. GIVEN THE COLD AIR MASS IN PLACE...SNOW WOULD LIKELY
RESULT DOWN TO SEA LEVEL...EXCEPT ALONG THE IMMEDIATE COAST.
HANER
&&
.AVIATION...COLD UPPER LOW AND SFC LOW PRES OVER WA TONIGHT FOR
PLENTY OF ONSHORE FLOW AND SHOWERS AND AN AIR MASS THAT SHOULD
BECOME INCREASINGLY UNSTABLE. 500MB TEMPS SHUD -30C OR EVEN A LITTLE
COLDER...SO AN ISOLD TSTM IS NOT OUT OF THE QUESTION. AT 830PM THE
HEAVIEST SHOWERS ARE MNLY OVER SNOHOMISH COUNTY. 19
KSEA...SHOWERS OVERNIGHT AT TIMES WITH THE SNOW LEVEL ARND 500FT SO
SOME WET SNOW SHUD MIX IN A TIMES. THE WIND SHOULD BE VRB10KT WITH
SOME CONVERGENCE RIGHT AROUND SEATTLE. BY DAYBREAK WE SHOULD BE
GETTING READY TO SWITCH TO A STEADY NLY BREEZE AS GRADIENTS SWING
AROUND TO MORE NLY AS THE FRASER OUTFLOW DEVELOPS AND THE SFC LOW
OVER WA SAGS S. WHEN THE MODIFIED ARCTIC AIR PUSHES INTO THE NORTH
PART OF WRN WA AROUND DAYBREAK SAT THINGS WILL BECOME MORE
INTERESTING WITH REGARDS TO SNOW ACCUM. AS THAT BOUNDARY SINKS SOUTH
OVER THE COURSE OF THE DAY THE CHANCE FOR SNOW TO STICK WILL
INCREASE...BUT CANNOT SAY WHETHER THERE WILL BE ENUF MOISTURE BY
THAT TIME. MODIFIED ARCTIC FRONTS/LEADING EDGE OF CANADIAN AIR IS
OFTEN GOOD FOR 1-2INCHES OF SNOW AS IT PUSHES DOWN TOWARD THE METRO
AREA. BEST GUESS FOR TIMING THAT IS EARLY AFTERNOON...HOPEFULLY
TEMPS WILL BE JUST ABV FREEZING AT THAT TIME AND NOT DROP BLO TIL
AFTER THE PRECIP DRIES UP SAT EVENING. 19
&&
.MARINE....SEAS SHUD REMAIN ARND 25FT OVER THE COASTAL WATERS
THROUGH THE NITE SO ISSUED A HIGH SURF ADVISORY. THERE WAS A MINUS
TIDE THIS EVENING SO NO TIDAL OVERFLOW. A 986MB LOW WAS NEAR
ARLINGTON THIS EVENING AND WILL FILL AND SPREAD OUT OVER WA TONIGHT.
THE NAM SHOWS THE 995MB CONTOUR HOLDING IN MOST OF THE STATE BY 12Z
WITH GRADIENTS RELAXING OVERNIGHT. THE ONE GRADIENT THAT WONT RELAX
OVERNIGHT IS THE NLY GRADIENT OVER B.C...FRASER OUTFLOW SHOULD BE IN
PLACE WITH NE GALES FLOWING OUT OVER WRN WHATCOM COUNTY AND THE SAN
JUANS STARTING UP BY DAYBREAK. NE GALES DEVELOP AROUND THE WRN
STRAIT OF JUAN DE FUCA LATER SAT...HOLDING OFF TIL AROUND 6PM SAT IN
THE WRFGFS. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FOR THE OLYMPICS AND CASCADES.
.HIGH WIND WARNING SATURDAY THROUGH SUNDAY MORNING FOR WESTERN
WHATCOM COUNTY...THE SAN JUAN ISLANDS...AND WESTERN SKAGIT
COUNTY.
.WINTER STORM WATCH EASTERN STRAIT OF JUAN DE FUCA FOR SATURDAY
AND SATURDAY NIGHT.
.WIND ADVISORY STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET
ZONES...AND FOR THE LOWLAND INLAND ZONES EVERETT SOUTH.
.WINTER WEATHER ADVISORY STRAIT OF JUAN DE FUCA ZONES...
SAN JUAN ISLANDS...NORTHWEST INTERIOR...AND WESTERN
WHATCOM COUNTY.
PZ...GALE WARNING COASTAL WATERS...STRAIT OF JUAN DE FUCA...
ADMIRALTY INLET...CAMANO ISLAND TO PT ROBERTS.
.SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
.SMALL CRAFT ADVISORY IN EFFECT GRAYS HARBOR BAR FOR SEVERE BAR
CONDITIONS.
WEATHER.GOV/SEATTLEIn the hours before
Special weather statement, Dec 12, 4:28 PM PST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 428 PM PST FRI DEC 12 2008 WAZ001-503>519-131230- SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY- SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 428 PM PST FRI DEC 12 2008 ...COLDEST WEATHER SINCE DECEMBER 1990 EXPECTED DURING THE WEEK AHEAD... WITH THE INTENSE LOW CENTER MOVING ONSHORE TODAY...IT IS IMPORTANT NOT TO LOSE SIGHT OF OTHER SIGNIFICANT WEATHER COMING UP DURING THE NEXT WEEK. AN ARCTIC COLD FRONT WILL MOVE SOUTH THROUGH WESTERN WASHINGTON ON SATURDAY...PULLING IN MUCH COLDER AIR IN ITS WAKE. THE FRONT WILL FIRST ARRIVE OVER THE NORTH INTERIOR EARLY IN THE MORNING...WHERE FRASER OUTFLOW WINDS WILL PICK UP ON SATURDAY MORNING...BRINGING IN VERY COLD AND VERY WINDY CONDITIONS. AS THE FRONT SLIPS FURTHER SOUTH DURING THE DAY WITH UNSETTLED CONDITIONS CONTINUING...SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE FOR MUCH OF THE LOWLANDS ON SATURDAY AFTERNOON AND EVENING. WITH THE PASSAGE OF THE COLD FRONT... DAYTIME TEMPERATURES WILL ACTUALLY FALL. AS TEMPERATURES FALL BELOW FREEZING...WET SURFACES COULD QUICKLY BECOME ICY...SO BE SURE TO WATCH YOUR FOOTING AND AVOID SLIP-AND- FALL ACCIDENTS. BY MONDAY...TEMPERATURES WILL GENERALLY REACH DAYTIME HIGHS ONLY IN THE 20S WITH NIGHTTIME LOWS IN THE TEENS OR LOWER. WITH THE CONTINUATION OF STRONG NORTHEAST WINDS OVER THE NORTH INTERIOR...WIND CHILL VALUES SHOULD DROP TO 10 OR 15 BELOW ZERO. WIND CHILLS THIS LOW CAN CAUSE FROSTBITE TO EXPOSED SKIN IN ABOUT 30 MINUTES. THE NORTH INTERIOR WILL BE UNDER THE GUN FOR BRUTALLY COLD WIND CHILLS FOR MUCH OF THE WEEK AHEAD AS COLD AIR CONTINUES TO FUNNEL OUT OF THE FRASER VALLEY. OVER THE MOUNTAINS...TEMPERATURES WILL FALL INTO THE TEENS AND SINGLE DIGITS BY SATURDAY EVENING AND CONTINUE FOR MUCH OF THE WEEK AHEAD. WIND CHILL VALUES OF 20 BELOW ZERO CAN BE EXPECTED AT TIMES...WHICH WOULD CAUSE FROSTBITE TO EXPOSED SKIN IN ONLY ABOUT 15-20 MINUTES. COLD SUB-FREEZING WEATHER SHOULD CONTINUE OVER NEARLY ALL OF WESTERN WASHINGTON THROUGH NEXT WEEK. IN ADDITION...A WEATHER SYSTEM ON WEDNESDAY COULD INTERACT WITH THE STUBBORN COLD AIR MASS TO PRODUCE A RENEWED THREAT OF ACCUMULATING SNOW NEARLY EVERYWHERE EXCEPT PERHAPS THE IMMEDIATE COASTLINE. THE BOTTOM LINE IS THAT WESTERN WASHINGTON SHOULD EXPERIENCE THE COLDEST WEATHER IN A COUPLE OF DECADES DURING THE WEEK AHEAD. PLEASE BE PREPARED FOR AN UNUSUALLY PROLONGED AND INTENSE PERIOD OF WINTER WEATHER. HANER WEATHER.GOV/SEATTLE
Local storm report, Dec 12, 5:10 PM PST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
510 PM PST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HIGH SUST WINDS 2 NW PORT TOWNSEND 48.14N 122.81W
12/12/2008 M43 MPH JEFFERSON WA TRAINED SPOTTER
GUST 53.
&&
GRUBLocal storm report, Dec 12, 5:12 PM PST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
512 PM PST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HIGH SUST WINDS 2 NW PORT TOWNSEND 48.14N 122.81W
12/12/2008 M46 MPH JEFFERSON WA TRAINED SPOTTER
GUST 64, JUST OCCURRED SINCE LAST REPORT.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:08 PM PST | High Surf Advisory | SEW | 14 hr | |
| Dec 12, 9:11 PM PST | Small Craft Advisory | SEW | 3 days | |
| Dec 13, 9:09 AM PST | High Surf Advisory | SEW | 6 hr | |
| Dec 13, 3:46 PM PST | Winter Weather Advisory | SEW | San Juan | 30 hr |
Nearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.